Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 8, 2008, 11:17 PM CDT for 4 counties in Texas. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2008, 11:17 PM CDT (04:17 UTC)
- Expired
- Jun 9, 2008, 1:00 AM CDT
- In force
- 103 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 9 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4290 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 090417 FFWAMA TXC011-065-375-381-090815- /O.NEW.KAMA.FF.W.0003.080609T0417Z-080609T0815Z/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1117 PM CDT SUN JUN 8 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS... WESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF PANHANDLE... SOUTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF AMARILLO... NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF CANYON... * UNTIL 315 AM CDT * AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF AMARILLO TO 13 MILES SOUTHWEST OF BUFFALO LAKE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF AMARILLO TO HEREFORD...MOVING EAST AT 14 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE TANGLEWOOD AND WASHBURN EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH. LAT...LON 3560 10148 3515 10128 3485 10216 3537 10215 TIME...MOT...LOC 0417Z 257DEG 12KT 3526 10167 3480 10232 $$ JJB
1 follow-up statement
000 WGUS74 KAMA 090600 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1259 AM CDT MON JUN 9 2008 TXC011-065-375-381-090609- /O.CAN.KAMA.FF.W.0003.000000T0000Z-080609T0815Z/ POTTER TX-CARSON TX-RANDALL TX-ARMSTRONG TX- 1259 AM CDT MON JUN 9 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN ARMSTRONG...NORTHERN RANDALL...WESTERN CARSON AND SOUTHERN POTTER COUNTIES... THE THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND NO LONGER POSE A FLASH FLOODING THREAT. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3560 10148 3515 10128 3485 10216 3537 10214 TIME...MOT...LOC 0559Z 257DEG 12KT 3534 10126 3488 10192 $$ JJB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 6:56 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 8, 6:56 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 656 PM CDT SUN JUN 8 2008 .AVIATION... COLD FRONT PLAYING HAVOC WITH WINDS THIS AFTERNOON. IT APPEARS FRONT HAS TEMPORARILY LIFTED NWD PAST KAMA AS SEEN BY RETURN TO GUSTY SW WINDS. FRONT TEMPORARILY STATIONARY ACROSS NRN TX PNHDL AND SHOULD PUSH SWD AGAIN LATER THIS EVENING...AND NEW TAFS WRITTEN WITH THIS VIEWPOINT IN MIND. MOST OF THE PRECIP HAS BEEN WELL E OF TAF SITES AND NOT SURE HOW MUCH WILL AFFECT THEM...SO HAVE ONLY INCLUDED CB MENTION AT THIS TIME. WILL CLOSELY MONITOR RADAR TRENDS THIS EVENING WITH AMENDMENTS PSBL. EXPECT POST FRONTAL LOW CLOUDS TO DEVELOP LATE TNGT AND EARLY MONDAY...THEN ERODING FAIRLY QUICKLY TOWARDS LATE MONDAY MORNING. ANDRADE && .PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 8 2008/ DISCUSSION... COLD FRONT LYING ACROSS TX PNHDL WITH TCU READILY SEEN ON VISIBLE SATELLITE. HAVE INCREASED POPS TNGT OVER SERN HALF OF FCST AREA DUE TO EXPECTED POSITION OF COLD FRONT AND STRONG MSTR FLUX CONVERGENCE ANTICIPATED WITH SECONDARY SURGE. HAVE RETAINED MENTION OF SVR TSTMS TNGT...AND HAVE CALLED FOR HEAVY RAIN IN ERN ZONES...WHERE HAVE ALSO HIGHLIGHTED HAIL AND WIND THREAT. ON MON...HAVE INCREASED POPS OVER ERN ZONES...AND HAVE SPREAD FARTHER W DUE TO SLOWER MOVEMENT OF MID-LEVEL TROF. MON EXPECTED TO BE MUCH COOLER IN POST FRONTAL AMS. SELY WINDS RESUME LATE MON AFTN...THEN SWLY AND SLY WINDS INCREASE ON TUE AND WED AS SFC TROF/DRYLINE DEVELOP. HAVE RETAINED LOW POPS WED AFTN AND WED EVE ACROSS ERN ZONES...WHERE DRYLINE MAY BECOME ACTIVE. NEW GFS DEPICTS FROPA WED NGT...FOLLOWED BY ANOTHER WEAK FROPA THU NGT. NO POPS WITH THESE FEATURES. ELY AND SELY WINDS RESUME FRI AND SAT. 03 COCKRELL FIRE WEATHER... EXPECTING GOOD COVERAGE OF WETTING RAINS THRU TNGT...BUT LIGHTNING MAY POSE PROBLEMS. WINDS ON MON EXPECTED TO BE LIGHT TO MODERATE... INCREASING SLIGHTLY DURING AFTN AND EVE. TUE AND WED EXPECTED TO BE WINDY. RH VALUES EXPECTED TO REMAIN ABOVE 15 PCT ON TUE...BUT MAY FALL INTO CRITICAL VALUES ON WED. VARYING WINDS WITH FROPA WED NGT AND THU NGT EXPECTED TO NOT BE OF EXCESSIVE SPEEDS. INCREASING SELY WINDS ON SAT WILL BE MOIST. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Jun 8, 10:00 PM CDT, 1 hour 17 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1000 PM CDT SUN JUN 8 2008 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1000 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THE REST OF TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS A COLD FRONT AND MINOR UPPER LEVEL LOW PRESSURE SYSTEM MOVE ACROSS THE AREA. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN JUST BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS...WHICH MAY RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES MONDAY AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
In the hours before
Local storm report, Jun 8, 11:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1101 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL AMARILLO 35.20N 101.82W
06/08/2008 M1.25 INCH POTTER TX BROADCAST MEDIA
&&
EVENT NUMBER 00552
TASLocal storm report, Jun 8, 11:03 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1103 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1102 PM HAIL HEREFORD 34.82N 102.40W
06/08/2008 M1.00 INCH DEAF SMITH TX PUBLIC
&&
EVENT NUMBER 00553
TASLocal storm report, Jun 8, 11:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1109 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1059 PM HAIL 1 W HEREFORD 34.82N 102.42W
06/08/2008 M2.00 INCH DEAF SMITH TX CO-OP OBSERVER
&&
EVENT NUMBER 00554
TASLocal storm report, Jun 8, 11:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1111 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL HEREFORD 34.82N 102.40W
06/08/2008 E2.00 INCH DEAF SMITH TX TRAINED SPOTTER
&&
EVENT NUMBER 00555
CNLocal storm report, Jun 8, 11:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1113 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL HEREFORD 34.82N 102.40W
06/08/2008 E2.00 INCH DEAF SMITH TX TRAINED SPOTTER
&&
EVENT NUMBER 00557
CNLocal storm report, Jun 8, 11:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1115 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL HEREFORD 34.82N 102.40W
06/08/2008 M2.00 INCH DEAF SMITH TX TRAINED SPOTTER
&&
EVENT NUMBER 00558
TASThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:00 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 45 min |
| Jun 8, 7:24 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Lipscomb, Roberts, Wheeler | 66 min |
| Jun 8, 8:14 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 61 min |
| Jun 8, 8:35 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 55 min |
| Jun 8, 8:38 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 67 min |
| Jun 8, 9:06 PM CDT | Flash Flood Warning | AMA | Hemphill, Wheeler | 84 min |
| Jun 8, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Roberts, Wheeler | 61 min |
| Jun 8, 9:46 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 59 min |
| Jun 8, 10:06 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 54 min |
| Jun 8, 10:37 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 53 min |
| Jun 8, 10:42 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Roberts | 17 min |
| Jun 8, 10:49 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 56 min |
| Jun 8, 10:51 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jun 8, 10:52 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 53 min |
| Jun 8, 10:54 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Wheeler | 66 min |
| Jun 8, 10:59 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Hemphill, Hutchinson and 4 more | 61 min |
| Jun 8, 11:13 PM CDT | Flash Flood Warning | AMA | Carson, Gray, Hemphill, Hutchinson, Lipscomb, Roberts and 1 more | 4 hr |
| Jun 8, 11:35 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley | 55 min |
| Jun 8, 11:57 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Hemphill and 2 more | 63 min |
| Jun 9, 12:43 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Gray, Wheeler | 62 min |
| Jun 9, 12:48 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 3 hr |
| Jun 9, 4:10 PM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Oldham | 11 hr |
| Jun 9, 4:10 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.